Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 69, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 30, 2007, 3:36 PM CDT for Anderson County, Kansas. It took effect at Jun 30, 2007, 3:47 PM CDT. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 3:36 PM CDT (20:36 UTC)
- In effect from
- Jun 30, 2007, 3:47 PM CDT
- Expired
- Jun 30, 2007, 8:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
- Emergency
- Flash flood emergency
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:21 PM CDT | HEAVY RAIN 17.6 | 1 N Colony, KS | 17.60 INCHES STORM TOTAL RAINFALL WITHIN THE PAST THREE DAYS |
| Jun 30, 4:24 PM CDT | HEAVY RAIN 4.5 | Colony, KS | 4.5 INCHES OF RAINFALL WITHIN THE PAST 10 HOURS |
| Jun 30, 5:00 PM CDT | HEAVY RAIN 15.5 | 5 Se Garnett, KS | STORM TOTAL RAINFALL. 4.9 INCHES MEASURED THURSDAY MORNING...3.1 INCHES FRIDAY MORNING...3.1 INCHES SATURDAY MORNING...AND 5.5 INCHES HAS FALLEN SINCE 7AM TODAY. |
| Jun 30, 5:30 PM CDT | HEAVY RAIN 20 | 5 Ssw Garnett, KS | RAINFALL SINCE TUESDAY MEASURED IN THE TOWN OF WELDA. |
| Jun 30, 6:23 PM CDT | FLASH FLOOD | Garnett, KS | THE TIME ON THE LSR REPRESENTS THE MOST RECENT CONVERSATION WITH EMERGENCY MANAGMENT...FLASH FLOODING HAS BEEN ONGOING. THE FOLLOWING HIGHWAYS HAVE BEEN CLOSED IN ANDERSON COUNTY DUE TO WATER FLOWING OVER THE ROAD. HWY 31 FROM WAVERLY TO GARNETT, HWY 58 FROM H |
| Jun 30, 7:47 PM CDT | FLASH FLOOD | Garnett, KS | STATE EOC INDICATED THAT A PATIENT HAD TO BE AIRLIFTED OUT OF GARNETT TO RECEIVE TREATMENT AS ROADS LEADING OUT OF GARNETT WERE CLOSED DUE TO FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 302047 FFWTOP KSC003-010130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 336 PM CDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE * FLASH FLOOD WARNING HAS BEEN EXTENDED FOR... ANDERSON COUNTY IN EAST CENTRAL KANSAS... * UNTIL 830 PM CDT * AT 331 PM CDT...THE FLASH FLOOD EMERGENCY CONTINUES. ANDERSON COUNTY EMERGENCY MANAGER ADVISES INDIVIDUALS WITHIN THE COUNTY TO REMAIN AT HOME DUE TO IMPASSABLE WATER COVERED ROADS THROUGHOUT THE COUNTY. HIGHWAY 31 FROM WAVERLY TO GARNETT...HIGHWAY 58 FROM HIGHWAY 169 TO THE COUNTY LINE...HIGHWAY 169 FROM HIGHWAY 58 TO THE COUNTY LINE ARE ALL CLOSED DUE TO WATER FLOWING OVER THE ROADWAYS. MOST SECONDARY ROADS ARE IMPASSABLE. MEASURED STORM TOTAL PRECIPITATION AMOUNTS HAVE BEEN REPORTED AS HIGH AS 16 TO 19 INCHES WITHIN THE LAST 60 HOURS. ANY ADDITIONAL RAINFALL WILL CONTINUE TO AGGRAVATE THE FLASH FLOODING SITUATION. * LOCATIONS IMPACTED INCLUDE... HARRIS... COLONY... WESTPHALIA... GREELEY... GARNETT... TORRENTIAL RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF INTERSECTIONS AND COUNTRY ROADS AND HIGHWAYS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3803 9551 3803 9507 3839 9506 3838 9550 $$ BLAIR/CAVANAUGH
1 follow-up statement
000 WGUS73 KTOP 302318 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 618 PM CDT SAT JUN 30 2007 KSC003-010130- ANDERSON- 618 PM CDT SAT JUN 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR ANDERSON COUNTY... .A FLASH FLOOD EMERGENCY CONTINUES FOR ANDERSON COUNTY. ANDERSON COUNTY EMERGENCY MANAGER ADVISES INDIVIDUALS WITHIN THE COUNTY TO REMAIN AT HOME DUE TO IMPASSABLE WATER COVERED ROADS THROUGHOUT THE COUNTY. HIGHWAY 31 FROM WAVERLY TO GARNETT...HIGHWAY 58 FROM HIGHWAY 169 TO THE COUNTY LINE...HIGHWAY 59 FROM GARNETT NORTH TO THE COUNTY LINE...AND THE MAJORITY OF HIGHWAY 169 ARE ALL CLOSED DUE TO WATER FLOWING OVER THE ROADWAYS. MOST SECONDARY ROADS ARE IMPASSABLE. MEASURED STORM TOTAL PRECIPITATION AMOUNTS HAVE BEEN REPORTED AS HIGH AS 16 TO 20 INCHES WITHIN THE LAST 60 HOURS. ANY ADDITIONAL RAINFALL WILL CONTINUE TO AGGRAVATE THE FLASH FLOODING SITUATION. LOCATIONS IMPACTED INCLUDE... COLONY...WESTPHALIA...WELDA...HARRIS...GREELEY AND GARNETT TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3803 9551 3803 9507 3839 9506 3838 9550 $$ BLAIR/CAVANAUGH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:17 AM CDT, 12 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 3:17 AM CDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 317 AM CDT SAT JUN 30 2007 .DISCUSSION... MAIN FORECAST CONCERN IS THE CONTINUED RAINFALL OVER THE SOUTHEASTERN PORTION OF THE CWA. WILL TRIM THE NORTHERN AND WESTERN PORTIONS OF THE FLASH FLOOD WATCH THAT REMAINS IN EFFECT THROUGH 6 PM TONIGHT. COUNTY AND RIVER FLOOD WARNINGS ARE IN EFFECT FOR ANDERSON...FRANKLIN...COFFEY AND SOUTHERN LYON COUNTIES ATTM. THE UPPER LEVEL LOW PRESSURE AREA HAS WEAKENED A BIT AND LIFTED FARTHER NORTH INTO KANSAS. HOWEVER...THE 850MB BOUNDARY REMAINED NEARLY STATIONARY OVER FAR SOUTHEASTERN KS. THE LLJ CONTINUED TO PUMP MOISTURE INTO THE CONVERGENT AREA AND THE RIGHT ENTRANCE REGION OF THE JET WAS ENHANCING LIFT. PRECIPITABLE WATER WAS AROUND 2 INCHES. IR SATELLITE INDICATES WARMING CLOUD TOPS THAT ARE MOVING ENE INTO MO. HOWEVER...RADAR IMAGERY SHOWS PERSISTENT SHOWERS OVER SOUTHEAST AND EAST CENTRAL KS. LIGHTNING HAS DIMINISHED OVER SOUTHEAST KS OVER THE PAST COUPLE OF HOURS. RADAR IS ESTIMATING RAINFALL RATES OF A QUARTER INCH UP TO A HALF INCH IN FAR SOUTHERN COFFEY...ANDERSON AND LYON COUNTIES. RAINFALL RATES HAVE BEEN MUCH HIGHER JUST SOUTH OF OUR CWA. MODELS SHOW UPPER LOW DRIFTING SLIGHTLY NORTHEAST TODAY BEFORE IT DRIFTS BACK TO THE SOUTH THIS EVENING. SHORT WAVE OFF THE PACIFIC NORTHWEST COAST IS EXPECTED TO MOVE THRU THE RIDGE SUNDAY AND MONDAY CAUSING THE RIDGE AXIS TO NOSE INTO NEBRASKA/KANSAS AND THE PESKY UPPER LOW TO FINALLY MOVE SOUTH OF THE STATE. SOME CHANGES MADE TO THE POPS BASED ON THIS TIMING. HAVE INCREASED POPS OVER THE SOUTHEASTERN CWA TODAY INTO TONIGHT. LEFT POPS IN OVER THE SOUTHERN CWA SUNDAY AND GRADUALLY DRIED OUT THE FORECAST SUNDAY NIGHT. UNFORTUNATELY FORECAST NOT AS CUT AND DRIED FOR THE UPCOMING HOLIDAY WEEK AS WAS ONCE THOUGHT. SOUTHERLY SURFACE WINDS CONTINUE TO ADVECT MOISTURE NORTHWARD INTO THE CWA. SOME WEAK SHORTWAVES ALSO MOVE THROUGH THE FLOW TUESDAY AND AGAIN WEDNESDAY. THE FORECAST SOUNDINGS FOR MONDAY AND TUESDAY SHOW CAP IN PLACE HELPING TO SUPPRESS CONVECTIVE CHANCES. STRONGER SHORT WAVE DRIVES A COLD FRONT THROUGH THE CWA WEDNESDAY AFTERNOON AND EVENING BASED ON THE LATEST RUN OF THE GFS. EXPECT THAT THUNDERSTORMS WILL DEVELOP BEHIND THIS FRONT. FOR NOW LEFT FORECAST OF LOW POPS IN FOR WED AFTERNOON/EVENING. HOWEVER TIMING COULD SLOW AND THUNDERSTORM CHANCES COULD BE PUSHED LATER IN THE WEEK. HIGHS TODAY EXPECTED TO RANGE FROM AROUND 80 ALONG THE NEB BORDER TO MID 70S AT BEST IN EAST CENTRAL KANSAS WITH ABUNDANT CLOUDS AND PERSISTENT SHOWERS. CLOUDS AND SHOWERS HOLD IN THE SOUTHEAST CWA ON SUNDAY WITH HIGHS WARMING INTO THE MID 80S NEAR THE NEB BORDER. WARMER ON MONDAY...TUESDAY AND WEDNESDAY WITH HIGHS IN THE UPPER 80S AND LOWER 90S. && .AVIATION... PROFILER DATA SHOWED THE 850MB FRONT JUST SOUTH OF THE TAF SITES. THE HEAVIER RAINFALL SHOULD REMAIN SOUTH...THOUGH PERIODS OF LIGHT RAIN WILL CONTINUE FOR KFOE AND KTOP THROUGH THE MORNING HOURS. EXPECT IFR CEILINGS THROUGH 16Z AT ALL TAF SITES. THE BOUNDARY LAYER SHOULD MIX DEEP ENOUGH BY LATE MORNING THAT ALL TAF SITES SHOULD ATTAIN MVFR CEILINGS. MVFR CEILINGS SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO SATURDAY NIGHT AS A WEAK UPPER LEVEL TROUGH REMAINS ACROSS EASTERN KANSAS. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 6 PM SATURDAY FOR KSZ40-054>056-058-059. && STARK
Hazardous weather outlook, Jun 30, 4:47 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 447 AM CDT SAT JUN 30 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-011000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 447 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR LYON...OSAGE...DOUGLAS...ANDERSON...FRANKLIN AND COFFEY COUNTIES. SHOWERS WILL CONTINUE TO MOVE ACROSS THIS AREA THROUGH THE AFTERNOON HOURS. THE GROUND IS ALREADY SATURATED DUE TO PERSISTENT RAINFALL OVER THE PAST SEVERAL DAYS. ADDITIONAL RAINFALL AND RUNOFF COULD CAUSE RIVERS...STREAMS AND CREEKS TO RISE QUICKLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS WILL LINGER OVER EAST CENTRAL KANSAS THROUGH SUNDAY EVENING BEFORE ENDING. ADDITIONAL RAINFALL COULD CREATE HAZARDOUS FLOODING OR FLASH FLOODING. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH OR ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN TOPEKA. STARK
In the hours before
Local storm report, Jun 30, 2:56 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
256 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD QUENEMO 38.58N 95.53W
06/30/2007 OSAGE KS BROADCAST MEDIA
KSNT REPORTS FIRE DEPARTMENT HAS ORDERED EVACUATIONS OF
RESIDENCES IN LOW LYING AREAS IN TOWN.
&&
CAVANAUGHLocal storm report, Jun 30, 2:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
259 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM FLASH FLOOD 3 NNE COLONY 38.11N 95.34W
06/30/2007 ANDERSON KS PUBLIC
3 FEET OF FAST FLOWING WATER OVER SW IOWA ROAD JUST WEST
OF HWY 169
&&
SBLAIRLocal storm report, Jun 30, 3:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
309 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 10 WNW BALDWIN CITY 38.83N 95.35W
06/30/2007 DOUGLAS KS EMERGENCY MNGR
COUNTY ROAD 1 CLOSED ONE MILE NORTH OF GLOBE. WATER
FLOWING OVER THE ROAD FROM THE LONE STAR SPILLWAY.
0305 PM FLASH FLOOD 6 S EUDORA 38.86N 95.10W
06/30/2007 DOUGLAS KS EMERGENCY MNGR
NUMEROUS REPORTS OF FLASH FLOODING OVER ROADWAYS 2 MILES
EAST OF VINLAND AND 6 MILES SOUTH OF EUDORA. OTHER LOW
WATER CROSSINGS FLOODED NEAR CLINTON LAKE.
&&
SBLAIRLocal storm report, Jun 30, 3:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
315 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 3 SE LYNDON 38.58N 95.64W
06/30/2007 M10.00 INCH OSAGE KS TRAINED SPOTTER
STORM TOTAL. 4.3 INCHES HAS FALLEN SINCE 8AM THIS
MORNING.
&&
EKLocal storm report, Jun 30, 3:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
331 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HEAVY RAIN MELVERN 38.51N 95.64W
06/30/2007 M10.50 INCH OSAGE KS TRAINED SPOTTER
STORM TOTAL. 4.1 INCHES HAS FALLEN SINCE 7AM.
&&
EKLocal storm report, Jun 30, 3:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
333 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 WNW COLONY 38.08N 95.40W
06/30/2007 M19.00 INCH ANDERSON KS PUBLIC
19 INCHES STORM TOTAL RAINFALL MEASURED WITHIN 60 HOURS.
&&
SBLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:12 AM CDT | Flash Flood Warning | TOP | Anderson | 4 hr |
| Jun 30, 7:04 AM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 4 hr |
| Jun 30, 10:59 AM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 6 hr |
| Jun 30, 11:29 AM CDT | Flash Flood Warning | TOP | Anderson | 6 hr |
| Jun 30, 12:57 PM CDT | Flash Flood Warning | TOP | Douglas | 6 hr |
| Jun 30, 4:59 PM CDT | Flash Flood Warning | TOP | Franklin | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.